4 weeks post-op Tear Trough Injections, is this bruising normal? (photo)

Hello. I had filler under my eyes to reduce my bags. It's been about a month and I still have bruising. Is this normal? Also, is yhis something other than superficial bruising?

Doctor Answers 12

Bruising after tear trough injections

This looks like residual bruising and based on its color, it should resolve soon. This does not look like Tyndall given its yellow-brown color. If you have any other concerns, I suggest you follow up with your treating physician to discuss. 

Bruising

This look like residual bruising. My expectation is that this will resolve. I would recommend following up with your provider if you have further concerns.,

Bruising 4 Weeks After Tear Trough Injections

Dear Melissa, Thank you for posting your photo with your interesting question. It is most likely the result of superficial bruising; however, it may be due to the Tyndall effect from superficial placement in patients with thin and fair skin. If this doesn't improve in the next 2 weeks, I recommend that you return to your previous injector for follow up or obtain a second opinion from a Board Certified Plastic Surgeon who is experienced with tear trough injections. Best wishes, Dr. Richard Swift

Pigment in lower eyelids

This looks more like the brownish-yellowish pigment from the end stage of bruising.   4 weeks is a while but bruising can take 6 weeks to completely disappear,   No worry.   Go visit your doctor.   My Best,  Dr Commons

Tyndall or Bruising--Knowing What's Normal with Tear Trough Injections

I recommend getting an evaluation to determine cause. This could still be bruising which can take several weeks to resolve, but it could also by Tyndall, which can be reversed with hyaluronidase. I recommend using cannulas with tear trough injections to reduce the risk of swelling and bruising. See an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

4 weeks post-op Tear Trough Injections, is this bruising normal?

Thank you for sharing your question and photograph.  Depending on how significant your bruising was after the injections you may still need to allow more time to pass for the residual discoloration to resolve.  I do not think this appears to be a Tyndal effect.  See your injector for an in-person evaluation to discuss your current results.   

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Bruising vs. Tyndall effect after under eye injections

As mentioned, bruising from under eye injections should be resolved by one month.  In rare cases, however, some people can still have lingering bruising or hemosiderin staining (think of it as some iron remnants that are left behind by the previous bruise you had in that area).

The other possibility is that you are seeing some "Tyndall effect" from the filler.  This happen when light goes through the skin and reflects off filler that is placed too superficially in that area (think of a similar reason as to why the sky is blue).  The appearance can resemble a bruise.

Did you have a significant amount of bruising after your initial injection?  If so, some lingering bruising or hemosiderin staining is more likely vs. Tyndall effect.  If the appearance of your bruising in your photo has been more or less the same since you had the injection, it is more likely Tyndall.  

Truly the only way to know for sure is to revisit with your injector and have him/her examine you.  Bruising or hemosiderin can be treated with laser or topical skin care products.  Tyndall effect can be treated by dissolving the filler with a hyaluronidase injection.

Best of luck!

Kyle T. Yamamoto, MD
Reno Facial Plastic Surgeon
5.0 out of 5 stars 5 reviews

Tint around eyes after filler

At one month there shouldn't be anymore bruising. This is either hemosiderin from resolving bruise or Tyndall effect. The Tyndall effect is when filler I placed too superficially and the sunlight or ambient light reflects a blue color to the area. If this is the case, it needs to be dissolved with hyaluronidase. It it's hemosiderin, creams and lasers will help. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Filler

from the pictures it does look like the bruising is still lasting but it is almost gone. This is uncommon but can happen. It should resolve within 1-2 more weeks. If it doesn't let your doctor know. Makeup can definitely be helpful to hide this type of bruising. 

Roni Munk, MD
Montreal Dermatologic Surgeon

4 weeks post-op Tear Trough Injections, is this bruising normal?

melissa809,

From what I can see in your photo, it appears to be slowly resolving bruising. I would generally expect to see the bruising gone by 1 month. Do you have issues with easy bruising or bleeding? Are you on any blood thinning medications? I would not consider doing anything aggressive to speed up the healing process. I would follow-up with your doctor so they can evaluate you. Some make-up artists can use different tints of color to camouflage the bruise until it completely fades. This is a safe option. 

Victor Chung, MD
San Diego Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.